Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Lydia Pinkham


 carmen - Sat Jan 24, 2004 1:12 am

Hello!
I am almost fifty years old and have begun menopause. Occasionally, I still have menstrual periods, and when it does come, it really makes itself felt. The bleeding is so excessive that I am forced to remain confined in my home. A friend recommended to me the Lydia Pinkham Herbal Liquid Supplement, but I was informed by another person that I had to be careful with it because it contains motherwart which may interact with my blood pressure medication (I take Atenolol 25mg). Can I take this Lydia Pinkham thing? Is there anything else I can do to lessen this debiliating bleeding? Thank you for your time and attention.
Carmen
 Dr. Russell M - Fri Jan 30, 2004 9:46 am

User avatar Hi!

When did you last have your pelvic examination by a gynecologist? How long since you begun menopause? Could your present bleeding be considered postmenopausal? In that case, it would be best to consult your obgyn doctor.

About Lydia Pinkham compound, I am not aware of its usefulness, and have no experience with it. But I do read that motherwort has antiplatelet activity and may interact with commonly used pain-killers, the NSAID. And since platelets are required to stop bleeding, antiplatelet activity may help bleeding. In which case, using this compound might seem objectively counterproductive.

Hope this helps.

Warm regards,

Bill

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us